Alert archive / New Mexico / Flash Flood Warnings in 2018
Flash Flood Warning 26, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 2, 2018, 2:07 PM MDT for Otero County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2018, 2:07 PM MDT (20:07 UTC)
- Expired
- Sep 2, 2018, 2:45 PM MDT
- In force
- 38 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 35 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
167
WGUS54 KEPZ 022007
FFWEPZ
NMC035-022045-
/O.NEW.KEPZ.FF.W.0026.180902T2007Z-180902T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
207 PM MDT SUN SEP 2 2018
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
Northern Otero County in south central New Mexico...
* Until 245 PM MDT.
* At 207 PM MDT, Doppler radar indicated heavy rain across the
Soldier Canyon Burn Area. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Mescalero and Soldier Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3320 10571 3315 10574 3315 10576 3315 10577
3315 10583 3317 10583 3317 10578 3320 10577
$$
LUNDEEN1 follow-up statement
567
WGUS74 KEPZ 022049
FFSEPZ
Flash Flood Statement
National Weather Service El Paso TX
249 PM MDT SUN SEP 2 2018
NMC035-022057-
/O.EXP.KEPZ.FF.W.0026.000000T0000Z-180902T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Otero NM-
249 PM MDT SUN SEP 2 2018
...THE FLASH FLOOD WARNING FOR NORTHERN OTERO COUNTY HAS EXPIRED...
The rain has ended over the burn scar area, but runoff may continue
for the next hour. Flooding is no longer expected to pose a major
threat. Please continue to heed any remaining road closures.
LAT...LON 3320 10571 3315 10574 3315 10576 3315 10577
3315 10583 3317 10583 3317 10578 3320 10577
$$
LUNDEENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:31 AM MDT, 11 hours 36 minutes earlier.
Area forecast discussion, Sep 2, 2:31 AM MDT, 11 hours 36 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 231 AM MDT Sun Sep 2 2018 .SYNOPSIS... Monsoon moisture will remain plentiful across the Borderland through the rest of the Labor Day weekend. This will help keep rain chances elevated through Monday evening as disturbances aloft pass over the area and kick off additional showers and thunderstorms. Temperatures will run a few degrees below normal thanks to increased cloud cover and rainfall. Drier air will temporarily arrive for midweek before another moisture surge returns later in the week ahead. && .DISCUSSION... Convection managed to continue through the wee hours of the morning across western zones as a shortwave trough slowly makes it way out of southern Arizona and across the Borderland this morning. This is just one of many shortwaves that will head our way as we continue through the long holiday weekend. These shortwaves will rotate through a long wave trough that will linger over the western states for several more days. Meanwhile with a strong ridge parked over the eastern half of the country we will continue to draw up plenty of monsoon moisture over the region. Thus we can expect daily doses of showers and thunderstorms through most of the week ahead. As for today and Monday, we will not only have to deal with rain chances, but the possibility of a few strong to severe storms as well. Surface dew points look to stay up above 50 degrees area wide with healthy precipitable water values of around 1.25" in most spots. This will result in some areas of very heavy rainfall that may lead to localized flooding from individual storms. In addition, MUCAPE values of 1200 to 1400 J/kg along with increased Sfc-6km shear will support a few severe storms with large hail possible. Somewhat drier air will filter into the the area from the west for Tuesday and Wednesday, trimming back rain chances a bit, but not removing them completely. This will allow for temps closer to normal after being held down due to rain and cloud cover the next couple of days. However another push of moist air is expected from the east Wednesday night which should up rain chances again for Thursday and Friday while bringing daytime temps back down several degrees. However the long range models are still hinting at a ridge setting in over the area by late next weekend which should bring drier air and much warmer temps to the region. && .AVIATION... Monsoon moisture will combine with disturbances aloft to keep rain and scattered thunderstorms in the forecast. In general we can expect P6SM SCT-BKN060-080 BKN-OVC150-200 thru the period with winds generally from the west at 5-15KTS. However scattered storms will result in 1-3SM TSRAGS BKN030-050 primarily between 18Z and 06Z. && .FIRE WEATHER... Monsoon moisture will remain in place while an upper trough will linger across the region through much of the upcoming week. This trough will keep a daily chance for showers and thunderstorms going with some locally heavy rain possible with the strongest storms which could lead to some flooding issues. There will be some drier air moving into western zones for Tuesday and Wednesday but then the moisture will return again for Thursday and Friday. Relative humidities will stay elevated (mainly 25%+) as somewhat cooler than normal temperatures prevail for the next few days. Winds will continue to remain fairly light through the period. && .PRELIMINARY POINT TEMPS/POPS... El Paso 87 68 88 67 / 30 30 20 40 Sierra Blanca 86 64 82 63 / 40 40 40 30 Las Cruces 85 62 86 62 / 30 20 20 40 Alamogordo 85 64 84 63 / 30 30 30 30 Cloudcroft 67 47 63 47 / 70 40 70 40 Truth or Consequences 83 62 84 62 / 40 30 20 30 Silver City 85 57 83 57 / 40 30 20 20 Deming 85 62 86 62 / 30 20 10 30 Lordsburg 86 62 84 62 / 40 30 10 20 West El Paso Metro 85 68 86 67 / 30 30 20 30 Dell City 90 66 88 65 / 30 30 30 30 Fort Hancock 90 70 88 70 / 30 30 30 30 Loma Linda 83 64 83 64 / 20 40 40 50 Fabens 88 69 86 68 / 20 30 20 40 Santa Teresa 85 65 87 64 / 30 20 20 30 White Sands HQ 84 66 84 66 / 30 50 30 50 Jornada Range 86 62 84 62 / 30 40 30 40 Hatch 86 62 86 62 / 40 30 20 30 Columbus 86 66 87 65 / 40 20 10 40 Orogrande 84 65 85 65 / 30 40 20 40 Mayhill 75 52 74 52 / 70 40 80 50 Mescalero 75 52 74 52 / 60 30 60 40 Timberon 72 52 71 52 / 60 50 60 40 Winston 78 50 78 51 / 60 30 30 30 Hillsboro 84 57 85 57 / 60 50 20 30 Spaceport 84 61 83 61 / 40 40 20 40 Lake Roberts 82 47 81 48 / 50 30 30 20 Hurley 82 57 81 57 / 40 30 20 20 Cliff 87 55 84 55 / 40 30 20 0 Mule Creek 84 57 80 58 / 50 30 20 10 Faywood 81 60 83 59 / 40 30 20 20 Animas 86 62 85 62 / 50 30 10 20 Hachita 86 61 85 60 / 40 30 10 10 Antelope Wells 81 61 83 61 / 40 30 20 10 Cloverdale 78 59 78 59 / 40 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Laney
Hazardous weather outlook, Sep 2, 11:41 AM MDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1141 AM MDT Sun Sep 2 2018 NMZ401>417-TXZ418>424-031745- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1141 AM MDT Sun Sep 2 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will continue to move across the area this afternoon. The storms will be capable of producing 0.25 to 0.50 inches of rain with occasional lightning strikes. The rain should exit the area by late this afternoon. There is a slight chance for more rain to redevelop later tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday On Monday we will again see a chance for thunderstorms, a few storms could produce isolated heavy rain amounts of 1 to 2 inches of rain. We will see lower rain chances for Tuesday and Wednesday and then a little better rain chances for Thursday. For Friday and Saturday we will see the start of a drying and warming trend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:04 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 41 min |
| Sep 1, 6:51 PM MDT | Special Weather Statement | EPZ | Grant | 39 min |
| Sep 1, 6:56 PM MDT | Special Weather Statement | EPZ | Grant | 49 min |
| Sep 1, 6:56 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 49 min |
| Sep 1, 7:08 PM MDT | Special Weather Statement | EPZ | Doña Ana | 52 min |
| Sep 1, 8:42 PM MDT | Special Weather Statement | EPZ | Grant | 48 min |
| Sep 1, 9:15 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 45 min |
| Sep 2, 1:01 AM MDT | Severe Thunderstorm Warning | EPZ | Grant | 44 min |
| Sep 2, 1:52 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.